Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 127, NWS Nashville, TN

June 28, 20185 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2018, 9:15 PM CDT for 5 counties in Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2018, 9:15 PM CDT (02:15 UTC)
Expired
Jun 28, 2018, 10:00 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 86 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 8:55 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WUUS54 KOHX 290215
SVROHX
TNC043-083-085-125-161-290300-
/O.NEW.KOHX.SV.W.0127.180629T0215Z-180629T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
915 PM CDT THU JUN 28 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Western Dickson County in Middle Tennessee...
  Southwestern Montgomery County in Middle Tennessee...
  Southeastern Stewart County in Middle Tennessee...
  Houston County in Middle Tennessee...
  Humphreys County in Middle Tennessee...

* Until 1000 PM CDT.

* At 915 PM CDT, a severe thunderstorm was located near Tennessee
  Ridge, or near Dover, moving south at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dickson, Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee
  Ridge, Vanleer, Cumberland City, Slayden and Houston County
  Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3598 8802 3600 8800 3603 8800 3612 8792
      3617 8792 3622 8795 3626 8794 3631 8796
      3637 8800 3640 8744 3601 8739 3596 8802
TIME...MOT...LOC 0215Z 340DEG 42KT 3639 8783 

HAIL...<.75IN
WIND...60MPH
 
$$

05
1 follow-up statement
875 
WWUS54 KOHX 290239
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
939 PM CDT THU JUN 28 2018

TNC125-161-290248-
/O.CAN.KOHX.SV.W.0127.000000T0000Z-180629T0300Z/
Montgomery TN-Stewart TN-
939 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY AND
SOUTHEASTERN STEWART COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3598 8802 3600 8800 3603 8800 3612 8792
      3617 8792 3622 8795 3626 8794 3631 8796
      3632 8744 3601 8739 3596 8802
TIME...MOT...LOC 0238Z 340DEG 42KT 3613 8771 

$$

TNC043-083-085-290300-
/O.CON.KOHX.SV.W.0127.000000T0000Z-180629T0300Z/
Dickson TN-Houston TN-Humphreys TN-
939 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR WESTERN DICKSON...HOUSTON AND HUMPHREYS COUNTIES...

At 938 PM CDT, a severe thunderstorm was located near McEwen, or near
Waverly, moving south at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dickson, Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Vanleer, Slayden and Houston County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3598 8802 3600 8800 3603 8800 3612 8792
      3617 8792 3622 8795 3626 8794 3631 8796
      3632 8744 3601 8739 3596 8802
TIME...MOT...LOC 0238Z 340DEG 42KT 3613 8771 

HAIL...<.75IN
WIND...60MPH
 
$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:32 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 28, 6:32 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
632 PM CDT Thu Jun 28 2018

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Whew! What a day of rock-n-roll weather this has been. Lots of
thunderstorms, especially west and south, some severe with
damaging winds, hail and localized flooding. By late afternoon,
the weather had improved, although other thunderstorms were
lurking to our north, in Kentucky, and threatening to drop down on
us this evening.

We still expect our weather merry-go-round to switch from severe
storms to dangerous heat over the next few days, and a Heat
Advisory has been issued for our extreme western counties for both
Friday and Saturday. Heat index values in the advisory area are
forecast to top out between 105 and 110 degrees each day, as
temperatures soar into the lower and middle 90s and afternoon relative
humidities hover in the very oppressive 50 to 55 percent range.
Heat index values between 100 and 105 will occur each afternoon in
areas along the I-65 corridor, including the Nashville Metro area.

Hot weather safety will be of paramount concern Friday and
Saturday and you should avoid strenuous outdoor activities if at
all possible. If you have to be outdoors, stay hydrated by
drinking plenty of non-alcoholic fluids.

Looking toward the extended forecast, we find models developing a
broad area of upper level high pressure from the central Plains,
eastward across the Ohio River Valley, Mid-Atlantic and
northeastern U.S. However, Mother Nature refuses to let Middle
Tennessee out of her sweaty palms, and a set of easterly waves
moving across the Gulf coastal region promises more periods of
scattered thunderstorms for our area even into late next week.
The first slug of deep atmospheric moisture, associated with the
first wave, migrate westward across the Gulf coast state early
next week. Some of the associated moisture will track across
Middle Tennessee and help us to keep a chance for thunderstorms
running both Sunday and Monday. Tuesday may be our driest day next
week, before a second easterly wave pushes in off the Atlantic
next Wednesday and Thursday, bringing us another increased chance
for thunderstorms. &&

.AVIATION...
18Z TAF DISCUSSION.

Thunderstorms possible at all TAF sites this afternoon. Storms
were imminent at CKV at issuance time so hit them with the worst
short term forecast conditions plus included gusts around 40 KTS
as strong to severe storms are possible there early this afternoon
due to extreme instability. Storm chances are lower but still
possible this afternoon at BNA, MQY and CSV. Storms should weaken
and move south of TAF sites by late afternoon. Isolated showers
and storms possible overnight but chances are low enough that they
were omitted from this forecast. However, included some lower
clouds with reduced vsbys in light fog for a few hours around
sunrise Friday as moisture remains very high in lower levels of
the atmosphere. Expect far less storm activity Friday as the
upper level ridge builds in from the west and ends the
northwesterly flow aloft.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR conditions will last through the evening hours but with
clearing skies and light winds expect MVFR VIS reduction to
develop during the overnight hours. With the abundant low level
moisture from all of the recent rainfall, solid IFR VIS can be
anticipated late, and will need to monitor for changing
conditions. After any lingering fog dissipates, lesser
precipitation chances are expected for tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 2 PM Friday to 7 PM CDT Saturday for Dickson-
Hickman-Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry-
Stewart-Wayne.

&&

DISCUSSION......19
AVIATION........05
Hazardous weather outlook, Jun 28, 11:05 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1105 AM CDT Thu Jun 28 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-291100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1105 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A few severe thunderstorms will be possible across southern and
western sections of Middle Tennessee. The main concern will be
damaging straight line winds, large hail and localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Excessive heat is likely Friday and Saturday...and hot weather
safety will be a paramount concern.

.SPOTTER INFORMATION STATEMENT...

Spotter and public reports are welcome today, and can be passed
along either by social media or by calling the National Weather
Service.

19

In the hours before

Local storm report, Jun 28, 3:39 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     TSTM WND DMG     7 SE BYRDSTOWN          36.49N  85.06W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            TREES DOWN IN THE DOUBLE TOP AREA.

0605 AM     TSTM WND DMG     1 N ALLARDT             36.40N  84.88W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            TREES DOWN ON GOVERNMENT POND RD.

0730 AM     FLASH FLOOD      JAMESTOWN               36.43N  84.94W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
            AREA.

1038 AM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
            A TREE ON A HOUSE ON NEELY'S BEND.

1038 AM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            UPDATE FROM EARLIER LSR... A TREE FELL THROUGH ONE
            HOUSE ON NEELY'S BEND LEAVING IT UNINHABITABLE. ANOTHER
            HOUSE ON NEELY'S BEND HAD A LARGE BRANCH FALL ON IT
            CAUSING ROOF DAMAGE.

1101 AM     TSTM WND DMG     LEWISBURG               35.45N  86.79W
06/28/2018                   MARSHALL           TN   EMERGENCY MNGR

            THE FRONT OF AN AUTO PARTS STORE WAS RIPPED OFF.

1104 AM     TSTM WND DMG     7 SSE ROVER             35.57N  86.57W
06/28/2018                   BEDFORD            TN   TRAINED SPOTTER

            TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
            UNIONVILLE.

1104 AM     TSTM WND DMG     LEWISBURG               35.45N  86.79W
06/28/2018                   MARSHALL           TN   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN IN LEWISBURG.

1203 PM     TSTM WND DMG     LYNNVILLE               35.38N  87.01W
06/28/2018                   GILES              TN   EMERGENCY MNGR

            TREES DOWN IN LYNNVILLE.

1205 PM     TSTM WND DMG     DOVER                   36.48N  87.84W
06/28/2018                   STEWART            TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREES DOWN COUNTY WIDE.

1212 PM     TSTM WND DMG     8 SW DICKSON            35.99N  87.48W
06/28/2018                   DICKSON            TN   LAW ENFORCEMENT

            TREES DOWN NEAR CAMP GARNERS CREEK ON GARNERS CREEK
            ROAD.

1222 PM     TSTM WND DMG     NUNNELLY                35.86N  87.47W
06/28/2018                   HICKMAN            TN   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE IN HICKMAN COUNTY.

1226 PM     TSTM WND DMG     DICKSON                 36.08N  87.38W
06/28/2018                   DICKSON            TN   EMERGENCY MNGR

            TREES DOWN IN DICKSON COUNTY

1230 PM     TSTM WND DMG     2 S DICKSON             36.05N  87.38W
06/28/2018                   DICKSON            TN   TRAINED SPOTTER

            A DOWNED TREE WAS FULLY BLOCKING COWAN RD NEAR REIDLAND
            DR.

1230 PM     TSTM WND DMG     4 WNW CENTERVILLE       35.82N  87.52W
06/28/2018                   HICKMAN            TN   EMERGENCY MNGR

            TREES DOWN AND POWER OUTAGES REPORTED.

1235 PM     TSTM WND DMG     6 WNW WILLIAMSPORT      35.72N  87.31W
06/28/2018                   HICKMAN            TN   EMERGENCY MNGR

            ONE HOUSE ON MOBLEY RIDGE RD SUSTAINED WIND DAMAGE.

1238 PM     TSTM WND DMG     2 E CENTERVILLE         35.79N  87.41W
06/28/2018                   HICKMAN            TN   EMERGENCY MNGR

            TREE REPORTED DOWN ON THE POWER LINES AT MORRISON
            STREET.

1245 PM     TSTM WND DMG     LOBELVILLE              35.75N  87.80W
06/28/2018                   PERRY              TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN NORTHERN PERRY COUNTY.

1253 PM     TSTM WND DMG     4 W MOUNT PLEASANT      35.55N  87.26W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN ON SOUTH FORK RD.

1253 PM     TSTM WND DMG     MOUNT PLEASANT          35.55N  87.19W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            TREES DOWN IN THE MOUNT PLEASANT AREA.

0103 PM     TSTM WND DMG     7 SSE MOUNT PLEASANT    35.46N  87.14W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN AROUND THE
            INTERSECTION OF ELK RIDGE ROAD AND ENTERPRISE ROAD.

0111 PM     TSTM WND DMG     ETHRIDGE                35.32N  87.30W
06/28/2018                   LAWRENCE           TN   EMERGENCY MNGR

            A TREE SNAPPED AND FELL ON POWER LINES.

0119 PM     TSTM WND DMG     4 ESE LAWRENCEBURG      35.22N  87.27W
06/28/2018                   LAWRENCE           TN   FIRE DEPT/RESCUE

            NEW PROSPECT FIRE REPORTED SEVERAL TREES DOWN FROM
            LAWRENCEBURG EAST TO THE COUNTY LINE.

0125 PM     TSTM WND DMG     PULASKI                 35.20N  87.03W
06/28/2018                   GILES              TN   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN IN PULASKI.

0127 PM     TSTM WND DMG     6 SW PULASKI            35.13N  87.11W
06/28/2018                   GILES              TN   EMERGENCY MNGR

            TREES DOWN IN ANTHONY HILL.

0130 PM     FLASH FLOOD      DICKSON                 36.08N  87.38W
06/28/2018                   DICKSON            TN   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE DICKSON AND BURNS AREA.
            WATER IS BEGINNING TO RECEDE.

0158 PM     HAIL             3 W LAWRENCEBURG        35.25N  87.39W
06/28/2018  E0.88 INCH       LAWRENCE           TN   EMERGENCY MNGR

            NICKEL SIZE HAIL FELL ON GRANDADDY RD.

0158 PM     FLASH FLOOD      COLUMBIA                35.62N  87.05W
06/28/2018                   MAURY              TN   SOCIAL MEDIA

            SEVERAL ROADS COVERED IN WATER IN COLUMBIA.

&&

EVENT NUMBER OHX1800206 OHX1800207 OHX1800208 OHX1800215 OHX1800217
OHX1800219 OHX1800214 OHX1800216 OHX1800226 OHX1800220 OHX1800232
OHX1800222 OHX1800225 OHX1800218 OHX1800230 OHX1800223 OHX1800231
OHX1800236 OHX1800221 OHX1800233 OHX1800238 OHX1800224 OHX1800235
OHX1800227 OHX1800228 OHX1800229 OHX1800234 OHX1800237

Storm reports from Thursday June 28th 2018.

SHAMBURGER
Local storm report, Jun 28, 3:58 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     LIGHTNING        MURFREESBORO            35.85N  86.39W
06/28/2018                   RUTHERFORD         TN   BROADCAST MEDIA

            LIGHTNING STRUCK A HOME ON CORNER LANE IN MURFREESBORO
            CAUSING SOME FIRE DAMAGE

&&

EVENT NUMBER OHX1800240

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:41 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart49 min
Jun 28, 9:50 PM CDTSpecial Weather StatementOHXHickman, Humphreys, Lewis, Perry40 min
Jun 28, 10:25 PM CDTSpecial Weather StatementOHXHickman, Lewis50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.